Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 8, 2011, 12:00 AM CDT for 4 counties in Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2011, 12:00 AM CDT (05:00 UTC)
- Expired
- Oct 8, 2011, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 12:05 AM CDT | TSTM WND GST 60 | 1 Sw Richfield, KS | |
| Oct 8, 12:20 AM CDT | TSTM WND GST 65 | 10 Ssw Big Bow, KS | WIND GUSTS WERE ESTIMATED TO BE IN THE 60 TO 70 MPH RANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 6:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS53 KDDC 080500
SVRDDC
KSC067-129-187-189-080545-
/O.NEW.KDDC.SV.W.0277.111008T0500Z-111008T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 AM CDT SAT OCT 8 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT COUNTY IN SOUTHWEST KANSAS...
MORTON COUNTY IN SOUTHWEST KANSAS...
STANTON COUNTY IN SOUTHWEST KANSAS...
NORTHWESTERN STEVENS COUNTY IN SOUTHWEST KANSAS...
* UNTIL 1245 AM CDT
* AT 1055 PM MDT/1155 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BARTLETT TO 7
MILES WEST OF WILBURTON TO 5 MILES SOUTH OF ELKHART...AND MOVING
NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
THE SAUNDERS ELEVATOR...
MANTER...
JOHNSON CITY...
BIG BOW...
MAINLY RURAL AREAS OF MORTON...NORTHWESTERN STEVENS...STANTON AND
WESTERN GRANT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3773 10205 3772 10141 3724 10136 3699 10174
3699 10187 3728 10206
TIME...MOT...LOC 0500Z 229DEG 44KT 3739 10201 3715 10183
3697 10181
WIND...HAIL 70MPH 0.75IN
$$
UMSCHEID2 follow-up statements
776
WWUS53 KDDC 080522
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1222 AM CDT SAT OCT 8 2011
KSC067-129-187-189-080545-
/O.CON.KDDC.SV.W.0277.000000T0000Z-111008T0545Z/
STEVENS KS-STANTON KS-MORTON KS-GRANT KS-
1222 AM CDT SAT OCT 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GRANT...NORTHEASTERN MORTON...STANTON AND NORTHWESTERN STEVENS
COUNTIES UNTIL 1245 AM CDT...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF JOHNSON CITY TO 9 MILES
SOUTHWEST OF BIG BOW TO 6 MILES SOUTHEAST OF RICHFIELD...AND MOVING
NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...
BIG BOW...
MAINLY RURAL AREAS OF NORTHEASTERN MORTON...NORTHWESTERN STEVENS...
STANTON AND WESTERN GRANT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3720 10167 3738 10189 3773 10198 3772 10141
3724 10136
TIME...MOT...LOC 0523Z 229DEG 44KT 3774 10178 3749 10160
3723 10166
WIND...HAIL 70MPH 0.75IN
$$
UMSCHEID536
WWUS53 KDDC 080540
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 AM CDT SAT OCT 8 2011
KSC067-129-187-189-080550-
/O.EXP.KDDC.SV.W.0277.000000T0000Z-111008T0545Z/
STEVENS KS-STANTON KS-MORTON KS-GRANT KS-
1240 AM CDT SAT OCT 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT...NORTHEASTERN
MORTON...STANTON AND NORTHWESTERN STEVENS COUNTIES WILL EXPIRE AT
1245 AM CDT/1145 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3720 10167 3738 10189 3773 10198 3772 10141
3724 10136
TIME...MOT...LOC 0540Z 229DEG 44KT 3785 10153 3758 10148
3744 10160
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 5:29 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Oct 7, 5:29 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 529 PM CDT FRI OCT 7 2011 .AVIATION... FOR THE 00Z TAF ISSUANCE... A FAIRLY ACTIVE PERIOD IS EXPECTED THROUGH THE ENTIRE TAF PERIOD. STRONG/SVR THUNDERSTORMS WERE ABOUT TO DEVELOP AS OF 2220 UTC AROUND THE HUGOTON AREA. WILL HAVE VCTS IN THE GCK TAF PROBABLY IN THE INITIAL LINE...BUT THIS WILL BE A LAST-MINUTE DECISION BASED ON RADAR TRENDS. ELSEWHERE AT DDC AND HYS...WILL BE HOLDING OFF ON ANY CONVECTION UNTIL LATER IN THE NIGHT...ONLY GOING WITH CB IN THE CLOUD GROUP AT DDC BEGINNING ABOUT 02Z AND A LITTLE LATER AT HYS. AFTER MIDNIGHT...A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE EAST AFFECTING GCK IN THE 07-10Z TIME FRAME...DDC AND HYS IN THE 09-12Z TIME FRAME. DURING THE 09-15Z TIME FRAME IS WHEN THERE IS A HIGH LIKELIHOOD OF WIDESPREAD CONVECTION AFFECTING ALL THREE FORECAST TERMINALS AND WILL LIKELY PLAY THIS WITH A PROB30 -TSRA FORECAST FROM 09-15Z. OUTSIDE OF RAIN AND CONVECTION...PREVAILING FLIGHT CATEGORY IS EXPECTED TO BE MVFR WITH CEILING HEIGHT AVERAGING 1500 TO 2000 FEET THROUGH THE NIGHT AND DURING MOST OF THE DAY SATURDAY. -UMSCHEID && .PREV DISCUSSION... /ISSUED 350 PM CDT FRI OCT 7 2011/ DISCUSSION... DAYS 1-2... THERE WEREN'T TOO MANY SURPRISES IN THE 12Z UPPER AIR ANALYSIS. THE NOSE OF THE 250 MB JET HAD PUSHED UP TOWARD THE CANADIAN BORDER WHILE ANOTHER JET SEGMENT WAS DROPPING INTO THE BASE OF THE TROUGH OVER THE DESERT SOUTHWEST. A THIRD JET SEGMENT WAS PUSHING SOUTH ALONG THE COAST OF BRITISH COLUMBIA. THE 500 MB ANALYSIS HAD THE UPPER LOW OVER FAR SOUTHEAST MONTANA. SATELLITE LOOPS SHOW THE DESERT SOUTHWEST SYSTEM CLOSING OFF JUST SOUTHWEST OF THE FOUR CORNERS REGION AND HEADING SLOWLY EAST THIS AFTERNOON. AT THE SURFACE A LOW PRESSURE TROUGH HAD PUSHED OUT INTO WESTERN KANSAS OVERNIGHT AND SEEMS TO BE BECOMING REESTABLISHED OUT ALONG THE COLORADO BORDER. A FAIRLY DECENT LOW LEVEL MOISTURE GRADIENT EXISTS EAST OF THE TROUGH. THE SPC MESO ANALYSIS PAGE SHOWS THE ATMOSPHERE BECOMING INCREASINGLY UNSTABLE EAST OF THE TROUGH. THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS EXPECT WIDELY SCATTERED THUNDERSTORMS TO BREAK OUT ALONG THE WEST EDGE OF THE INSTABILITY AXIS. 0-6KM BULK SHEAR IS STRONGEST OVER EASTERN COLORADO AND FAR WESTERN KANSAS WITH 50-60 KNOTS OF SHEAR OVER THE WESTERN CWA. THE SHEAR IS PARALLEL TO THE LOW LEVEL TROUGH AXIS SO THAT WILL HAVE SOME OF A MITIGATING EFFECT ON SUPERCELLS BUT CAN'T TOTALLY RULE THAT POSSIBILITY OUT. THE MAIN THREAT FOR STORMS WILL BE SOME LARGE HAIL AND ALSO DAMAGING WIND GUSTS GIVEN THE PREDICTED RAPID MOVEMENT OF THE STORMS. NOT REAL EXCITED ABOUT THE TORNADIC THREAT BUT IT IS NOT TOTALLY OUT OF THE QUESTION. LATER TONIGHT THE UPPER LOW OVER THE SOUTHWEST WILL BE APPROACHING WESTERN KANSAS. AS UPPER LEVEL FLOW BECOMES MORE DIFLUENT OVER THE CWA EXPECT THUNDERSTORMS TO BECOME MORE WIDESPREAD. STILL COULD BE A SMALL THREAT FOR SEVERE WIND GUSTS BUT HEAVY RAIN WILL BECOME A GREATER CONCERN. ON SATURDAY THE BEST CHANCES FOR THUNDERSTORMS WILL SHIFT INTO THE EASTERN HALF OF THE CWA. ON SATURDAY NIGHT THE MAIN WAVE WILL BEGIN TO LIFT OUT TOWARD THE CENTRAL PLAINS. THIS WILL WILL BRING INCREASING CHANCES FOR THUNDERSTORMS TO SOUTHWEST KANSAS ALTHOUGH THE BEST CHANCES WILL LIKELY REMAIN EAST OF HIGHWAY 83. INITIALLY I AM NOT TOO CONCERNED ABOUT THE THREAT FOR FLOODING. WITH VERY DRY ANTECEDENT SOIL CONDITIONS MUCH OF THE RAIN WE GET TONIGHT INTO SATURDAY WILL BE SOAKING IN. THIS THREAT COULD INCREASE SATURDAY NIGHT AND MORE LIKELY ON SUNDAY AS THUNDERSTORMS REDEVELOP AND MAY MOVE OVER GROUND THAT HAS BEEN PREVIOUSLY SATURATED. WILL NOT ISSUE ANY WATCH HIGHLIGHTS ON THIS FOR NOW BUT LATER SHIFTS WILL HAVE TO KEEP AN EYE ON IT. DAYS 3-7... ON SUNDAY NIGHT, THE LAST REMNANTS OF THE LARGE PRECIPITATION SYSTEM SHOULD BE STILL INFLUENCING THE FORECAST AREA. THE FINAL CHUNK OF SHORTWAVE ENERGY ROTATES THROUGH THE CENTRAL PLAINS REGION AND RELEASES WHAT IS LEFT OF THE CONDITIONAL INSTABILITY IN THE ATMOSPHERE. THE RESULT WILL BE A WESTERLY SURFACE WIND BECOMING ESTABLISHED BEHIND A BOUNDARY LAYER COLD FRONT ON MONDAY, AND THE BEGINNING OF A PLEASANT PERIOD WITH SEASONABLE TEMPERATURES FOR THE NEXT SEVERAL DAYS. AS THE NOSE OF THE NEXT UPPER LEVEL JET BECOMES ORIENTED NORTHWESTERLY ACROSS THE NORTHERN/HIGH PLAINS REGION, THERE WILL LIKELY BE AN AXIS OF THUNDERSTORMS TUESDAY EVENING INTO THE OVERNIGHT JUST TO OUR SOUTHEAST. THE GFS IS SLOWER THAT THE ECMWF ON THIS FEATURES, THUS SHOWING SOME SUPPORT FOR CONVECTION TUESDAY EVENING. WE WILL LEAN TOWARD THE EC ON THIS SOLUTION AS THE POPS SEEM A BIT HIGH RIGHT NOW. BY MID WEEK, NORTHWEST FLOW ALOFT BECOMES BETTER ESTABLISHES WITH THE STRONG 130 KNOT JET RIDGING FROM THE NORTHWEST PACIFIC INTO THE NORTHERN/CENTRAL PLANS STATES. THIS WILL KEEP THE COOL AND MORE MOIST AIR CIRCULATING OVER THE GREAT LAKES REGION. SOUTH OF THIS AXIS, A BUILDING RIDGE OF 850MB-SFC HIGH PRESSURE WILL DEVELOP FROM WY/MT THROUGH THE CENTRAL HIGH PLAINS OF KANSAS THROUGH THURSDAY NIGHT. AS A RESULT, COOL NIGHTS AND NEAR NORMAL DAYTIME HIGHS ARE ANTICIPATED THOUGH THAT PERIOD. BY FRIDAY, THE RIDGE AXIS WILL HAVE MOVED FAR ENOUGH EAST ACROSS WESTERN KANSAS THAT BREEZY SOUTHERLY WINDS MAY THEN START TO BECOME RE-ESTABLISHED OVER THE AREA. THIS WILL BRING SLIGHTLY WARMER AIR ACROSS THE AREA AND POSSIBLE ALLOW SOME 80 DEGREE READINGS OR HIGHER TO RETURN. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 72 54 65 / 80 70 50 60 GCK 60 70 49 62 / 80 70 40 50 EHA 53 72 47 63 / 70 40 20 20 LBL 59 71 52 64 / 80 60 30 30 HYS 66 72 54 64 / 80 70 60 70 P28 69 76 59 69 / 60 70 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN99/99/25
Hazardous weather outlook, Oct 7, 8:31 AM CDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 831 AM CDT FRI OCT 7 2011 KSZ030-031-043>046-061>066-074>081-084>090-080930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 831 AM CDT FRI OCT 7 2011 /731 AM MDT FRI OCT 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND BECOME MORE WIDESPREAD OVERNIGHT. A FEW STORMS THIS EVENING MAY BECOME STRONG TO SEVERE. DAMAGAING WINDS...FREQUENT LIGHTNING...AND HAIL UP TO GOLF BALL SIZE WILL BE THE THE MAIN THREATS. IF STORMS TRAIN OVER THE SAME PLACE FLOODING MAY BECOME A CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN PORTIONS OF OUR FORECAST AREA SATURDAY THROUGH SUNDAY. ONCE AGAIN IF STORMS TRAIN OVER THE SAME PLACE FLOODING MAY BECOME A CONCERN. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PARTS OF SOUTHWEST KANSAS ON TUESDAY GENERALLY ALONG AND EAST OF HIGHWAY 283. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. PLEASE REPORT ANY WEATHER RELATED REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Oct 7, 9:05 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 10 NE KENDALL 38.04N 101.42W
10/07/2011 E1.00 INCH KEARNY KS PUBLIC
&&
MSCOTTLocal storm report, Oct 7, 9:25 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 7 WSW SHALLOW WATER 38.34N 101.03W
10/07/2011 E1.00 INCH SCOTT KS TRAINED SPOTTER
&&
GERARDLocal storm report, Oct 7, 9:31 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 S LAKIN 37.87N 101.25W
10/07/2011 E0.75 INCH KEARNY KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Oct 7, 9:41 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 1 WSW GRIGSTON 38.47N 100.73W
10/07/2011 M70.00 MPH SCOTT KS MESONET
&&
GERARDLocal storm report, Oct 7, 10:21 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1021 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO 6 N GRIGSTON 38.55N 100.73W
10/07/2011 SCOTT KS STORM CHASER
A STORM CHASER REPORTED SEEING MULTIPLE POWER FLASHES AND
THEN SEVERAL MINUTES LATER A LARGE FUNNEL CLOUD WRAPPED
IN RAIN EXTENDING MORE THAN HALF WAY TO THE SURFACE FROM
CLOUD BASE.
&&
UMSCHEIDSpecial weather statement, Oct 7, 11:50 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1150 PM CDT FRI OCT 7 2011
KSZ061-074-084-080545-
HAMILTON-MORTON-STANTON-
1150 PM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHWESTERN HAMILTON
AND STANTON COUNTIES...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
BARTLETT TO 6 MILES NORTHWEST OF ELKHART TO 14 MILES SOUTH OF
ELKHART...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF THE
SAUNDERS ELEVATOR TO 6 MILES NORTHWEST OF ELKHART TO 14 MILES SOUTH
OF ELKHART...MOVING NORTHEAST AT 55 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THESE STORMS.
RESIDENTS IN MORTON...SOUTHWESTERN HAMILTON AND STANTON COUNTIES...
INCLUDING THE CITIES OF ELKHART...THE SAUNDERS ELEVATOR...
RICHFIELD...WILBURTON...MANTER AND JOHNSON CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3805 10204 3765 10157 3729 10157 3699 10179
3699 10199 3711 10205
TIME...MOT...LOC 0450Z 213DEG 50KT 3735 10213 3711 10193
3687 10193
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 43 min |
| Oct 7, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 45 min |
| Oct 7, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Hamilton, Kearny, Stanton | 45 min |
| Oct 7, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 47 min |
| Oct 7, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 43 min |
| Oct 7, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 48 min |
| Oct 7, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 46 min |
| Oct 7, 9:22 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 53 min |
| Oct 7, 9:39 PM CDT | Tornado Warning | DDC | Lane, Scott | 36 min |
| Oct 7, 10:08 PM CDT | Tornado Warning | DDC | Hamilton, Stanton | 15 min |
| Oct 7, 10:26 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 39 min |
| Oct 7, 10:58 PM CDT | Tornado Warning | DDC | Hamilton, Kearny | 32 min |
| Oct 7, 11:38 PM CDT | Tornado Warning | DDC | Kearny, Scott | 37 min |
| Oct 7, 11:50 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 55 min |
| Oct 8, 12:12 AM CDT | Tornado Warning | DDC | Scott | 18 min |
| Oct 8, 4:42 AM CDT | Special Weather Statement | DDC | Haskell, Meade | 48 min |
| Oct 8, 5:12 AM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.